MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 80MM STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 80MM STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.280S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, complainant device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017 patient presented to the emergency room with a intertrochanteric hip fracture.The fracture was confirmed with x-rays.The surgeon took the patient to the operating room on (b)(6) 2017 and patient was implanted with a long trochanteric fixation nail advance (tfna) nail with helical blade and distal locking screws.On (b)(6) 2017, an x-ray during normal follow up showed the femoral head starting to slightly collapse.The surgeon elected to wait and watch the fracture.X-ray on (b)(6) 2017 showed further collapse of the head into varus.On (b)(6) 2017, surgeon took the patient back to the operating room to remove the tfna nail, the tfna helical blade, and two locking screws and took cultures.None of the implants were broken and the removal was a success.A hemi-arthroplasty was performed in place of the hardware removal.Concomitant parts: 5.0mm ti locking screw with t25 strardrive 40mm f/im nail (part number: 04.005.530s, lot number: h359595, quantity 1), 5.0mm ti locking screw with t25 stardrive 38mm f/im nail (part number: 04.005.528s, lot number: h329932, quantity 1).This report is for one (1) tfna helical blade 80mm sterile.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Sterile part 04.038.280s, lot h265334: manufacturing location: (b)(4).Manufacturing date: january 23, 2017.Expiration date: december 31, 2026.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 80mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 80MM STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7084289
Report Number2939274-2017-50144
Device Sequence Number13774953
Product Code HSB
UDI-Device Identifier10886982098955
UDI-Public(01)10886982098955(17)261231(10)H265334
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.280S
Device Catalogue Number04.038.280S
Device Lot NumberH265334
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/29/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78